MAUDE Adverse Event Report: ORTHOFIX SRL THREADED WIRE STERILE (PACK OF 2)

ORTHOFIX SRL THREADED WIRE STERILE (PACK OF 2)
Model Number 99-93100
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis of historical records orthofix (b)(4) checked the internal records related to the controls made on the device code 99-93100 lot b1069969 before the market release.No anomalies have been found.The original lot, manufactured in 2017, was comprised of (b)(4) devices.All of them have already been distributed to the market.According to orthofix (b)(4) historical records, this is the first complaint notified from this specific device lot.Technical evaluation the device involved in this event was not returned to orthofix (b)(4) as it was discarded by the hospital.It was therefore not possible to perform the technical investigation on the involved device.Medical evaluation the information made available on the case was sent to our medical evaluator.Please see below an extract of the medical evaluation: "this patient is a (b)(6) year old male with a subcapital proximal humeral fracture.The patient is of normal height and weight and we can expect the bone to be strong.The fracture was being fixed in reduction with the galaxy threaded wires.One of the wires broke during insertion and the broken part removed and discarded.Therefore we will not be able to test it.The likely cause is excessive drill speed with healthy hard bone." final comments the device involved in this event was not returned to orthofix (b)(4) as it was discarded by the hospital.It was therefore not possible to perform the technical investigation on the involved device.The medical evaluation evidenced that: "this patient is a (b)(6) year old male with a subcapital proximal humeral fracture.The patient is of normal height and weight and we can expect the bone to be strong.The fracture was being fixed in reduction with the galaxy threaded wires.One of the wires broke during insertion and the broken part removed and discarded.Therefore we will not be able to test it.The likely cause is excessive drill speed with healthy hard bone." the orthofix (b)(4) operative technique galaxy fixation system upper extremities, code ref.Gf 1101 opt, on page 25, indicates the procedure to insert the wires: "inserting the wires with the aid of the wire targeting device: insert the wires at slow speed.Position the first wire using the soft tissues protective guide.The correct position of the wires must be confirmed by x-rays." based on the results the event investigation, orthofix (b)(4) can conclude that the problem occurred could be attributable to the conditions of use of the device.It could have happened that the wire was inserted at an excessive drill speed or with a lateral flexion.These application modes can significantly increase the torsional and flexional load, leading to breakage.The analysis of the historical data evidenced that no other similar notifications have been received on devices belonging to the same lot.Orthofix (b)(4) continues monitoring the devices on the market.
 
Event or Problem Description
The information provided by the local distributor indicates: hospital name: (b)(6); surgeon name: dr.(b)(6); date of surgery: (b)(6) 2018; body part to which device was applied: left proximal humerus; surgery description: fracture treatment; patient's information: (b)(6) year-old, male, weight (b)(6) kg, height 165 cm, previous health condition: good; problem observed during clinical use on patient; event description: "the wire broke during insertion.The surgeon was able to remove the portion of the wire in the humerus." notes: the broken wire was discarded.The complaint report form also indicates: -the device failure had no adverse effects on patient.-the initial surgery was completed with the device.-the event did not lead to a clinically relevant increase in the duration of the surgical procedure.-an additional surgery was not required.-copy of operative reports is not available.-copy of x-ray images is available.-information on patient current health condition: good.On the same date of notification, orthofix (b)(4) receives copy of post-operative x-ray images.Manufacturer reference number: (b)(4).

Brand Name
THREADED WIRE STERILE (PACK OF 2)
Common Device Name
THREADED WIRE STERILE (PACK OF 2)
Manufacturer (Section D)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, italy 37012
IT  37012
MDR Report Key7356651
Report Number9680825-2018-00020
Device Sequence Number1220893
Product Code KTT
UDI-Device Identifier18033509859878
UDI-Public(01)18033509859878(11)170130(17)211230(10)B1069969
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K113770
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/30/2021
Device Model Number99-93100
Device Catalogue Number99-93100
Device Lot NumberB1069969
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/22/2018
Initial Report FDA Received Date03/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient Weight70